Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 24, NWS Pocatello, ID

September 1, 2007

NWS Pocatello, ID issued this red flag warning at Sep 1, 2007, 4:27 PM MDT. It took effect at Sep 2, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2007, 4:27 PM MDT (22:27 UTC)
In effect from
Sep 2, 2007, 12:00 PM MDT
Expired
Sep 2, 2007, 8:34 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 012227
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
427 PM MDT SAT SEP 1 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR CENTRAL IDAHO ZONES 405/406/407...


IDZ405>407-021030-
/O.NEW.KPIH.FW.W.0024.070902T1800Z-070903T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
427 PM MDT SAT SEP 1 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR CENTRAL IDAHO 
ZONES 405/406/407 FOR GUSTY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY. 

ON SUNDAY...STRONGER WINDS AROUND MOUNTAIN TOP LEVEL AND HIGHER
WILL DEVELOP AS THE PRESSURE GRADIENT ALOFT STRENGTHENS. SOME OF
THESE WINDS WILL MIX INTO LOWER ELEVATIONS. WIND GUSTS OF 25 TO 30
MPH ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. THE
WINDS SHOULD BEGIN TO SUBSIDE AS WE HEAD TOWARD SUNSET SUNDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KPIH 020903
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
303 AM MDT SUN SEP 2 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT TODAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR CENTRAL IDAHO ZONES
405/406/407...

IDZ405>407-022200-
/O.CON.KPIH.FW.W.0024.070902T1800Z-070903T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
303 AM MDT SUN SEP 2 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

A VERY DRY AIRMASS ALONG WITH GUSTY WINDS ALOFT WILL COMBINE TO
CREATE A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON
AND EARLY EVENING. RH VALUES WILL BE 3 TO 8 PERCENT LOWER
TODAY...WITH VALUES BOTTOMING OUT BELOW 18 PERCENT IN MOST
LOCATIONS. WIND GUSTS OF 25 TO 30 MPH ARE EXPECTED...ESPECIALLY
OVER OPEN AND HIGHER TERRAIN. THE BEST CHANCE FOR WIND GUSTS WILL
BE BETWEEN 3 AND 8 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPIH 022143
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
343 PM MDT SUN SEP 2 2007

...RED FLAG WARNING IN EFFECT UNTIL TO 9 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITIES FOR CENTRAL IDAHO ZONES 405/406/407...
...FIRE WEATHER WATCH IN EFFECT FOR MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR CENTRAL IDAHO ZONES 405/406/407 FOR GUSTY WINDS...LOW HUMIDITIES...
AND HIGH HAINES INDICES...

IDZ405>407-030945-
/O.NEW.KPIH.FW.A.0017.070903T2000Z-070904T0300Z/
/O.CON.KPIH.FW.W.0024.000000T0000Z-070903T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
343 PM MDT SUN SEP 2 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITIES IN CENTRAL IDAHO ZONES
405/406/407...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS...LOW HUMIDITIES AND HIGH HAINES INDICES
IN CENTRAL IDAHO ZONES 406/406/407...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM
MDT THIS EVENING. 

A VERY DRY AIRMASS ALONG WITH GUSTY WINDS ALOFT WILL COMBINE TO
CREATE A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EARLY EVENING. HUMIDITY VALUES ARE DROPPING TO
AROUND 15 PERCENT IN SPOTS AND WIND GUSTS ARE EXPECTED TO
INCREASE UP TO 30 MPH THROUGH EARLY EVENING. FOR MONDAY...HUMIDITY
VALUES WILL DROP INTO THE SINGLE DIGITS AND TEENS ACROSS THE WATCH
AREA ALONG WITH HAINES INDICES OF 6 EXPECTED. WINDS WILL PICK UP
AGAIN TO AROUND 25 MPH. DUE TO UNCERTAINTY IN EXACT TIMING AND
STRONGEST WIND GUST POTENTIAL...A WATCH HAS BEEN ISSUED AT THIS
TIME FOR LABOR DAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KPIH 030234
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
834 PM MDT SUN SEP 2 2007

...RED FLAG WARNING IS CANCELED...
...FIRE WEATHER WATCH IN EFFECT FOR MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR CENTRAL IDAHO ZONES 405/406/407 FOR GUSTY
WINDS...LOW HUMIDITIES... AND HIGH HAINES INDICES...

IDZ405>407-031200-
/O.CAN.KPIH.FW.W.0024.000000T0000Z-070903T0300Z/
/O.CON.KPIH.FW.A.0017.070903T2000Z-070904T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
834 PM MDT SUN SEP 2 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING. 

FOR MONDAY... HUMIDITY VALUES WILL DROP INTO THE SINGLE DIGITS
AND TEENS ACROSS THE WATCH AREA ALONG WITH HAINES INDICES OF 6
EXPECTED. WINDS WILL PICK UP AGAIN TO AROUND 25 MPH. DUE TO
UNCERTAINTY IN EXACT TIMING AND STRONGEST WIND GUST POTENTIAL...A
WATCH HAS BEEN ISSUED AT THIS TIME FOR LABOR DAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 1, 3:20 PM MDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 1, 3:20 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
320 PM MDT SAT SEP 1 2007

.DISCUSSION...

A RIDGE OF HIGH PRESSURE POSITIONED OVER THE SOUTHWEST U.S. IS
PROVIDING WARM AND MAINLY DRY WEATHER TO THE AREA TODAY. SATELLITE
INDICATES A FEW CUMULUS BUILDUP AROUND THE REGION ALTHOUGH RADAR HAS
NOT DETECTED ANY THUNDERSTORM ACTIVITY YET. THERE IS STILL A FEW
MORE HOURS OF HEATING TO GO AND SO THE THREAT FOR AN ISOLATED
THUNDERSTORM STILL EXISTS.

OTHERWISE...THE RIDGE WILL REMAIN THE MAIN WEATHER FEATURES OVER
THE NEXT COUPLE OF DAYS. THIS WILL PRODUCE CONTINUED WARM WEATHER
WITH MAINLY DRY CONDITIONS ACROSS THE REGION. THE BETTER MOISTURE
WILL REMAIN SOUTH OF THE AREA...PERHAPS MAKING SOME INROADS ON
MONDAY. AS A RESULT...CHANCES FOR THUNDERSTORMS WILL REMAIN RATHER
SLIM.

ON TUESDAY...A STRONG COLD FRONT ASSOCIATED WITH A SIGNIFICANT UPPER
LEVEL TROUGH IS EXPECTED TO ARRIVE. THIS SYSTEM WILL BRING THE
BEST CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY
AFTERNOON. MODELS CONTINUE TO BE OUT OF SINK IN HANDLING THE
TIMING OF THIS TROUGH. AS A RESULT...RAIN CHANCES NOW LINGER INTO
WEDNESDAY. MUCH COOLER WEATHER IS EXPECTED FOR WEDNESDAY AND
BEYOND AS NORTHWEST FLOW DOMINATES THE AREA. WILL HAVE TO CONTINUE
TO MONITOR THE MOISTURE ASSOCIATED WITH TROPICAL STORM
HENRIETTE...THE LATEST GFS RUN CARRIES THIS MOISTURE WELL SOUTH
AND EAST OF THE REGION.

VALLE

&&

.AVIATION...VFR CONDITIONS EXPECTED AREAWIDE THROUGH LABOR DAY.
CUMULUS BUILDUP AND ISOLATED -TSRA ARE EXPECTED OVER HIGHER TERRAIN.
THIS COULD LEAD TO LOCALIZED MVFR WEATHER IN TWEB340...343...344.
WINDS HAVE PICKED UP TODAY ACROSS THE AREA WITH LOCALIZED GUSTS OVER
20 MPH. TOMORROW WINDS WILL INCREASE...LEADING TO GUSTY WINDS AT
TIMES AT ALL TAF SITES AND TWEB ROUTE340/345. LESSER WIND ISSUES
EXPECTED FOR TWEB343/344.  KEYES

&&

.FIRE WEATHER...ISOLATED THUNDERSTORMS POSSIBLE THROUGH EVENING
ACROSS HIGHER TERRAIN AS ATMOSPHERE IS DRYING OUT OVER EASTERN ID. A
REPEAT FOR SUN EXPECTED STORM WISE. WINDS INCREASE OVER THE AREA
ESPECIALLY OVER THE CENTRAL MTNS ALONG WITH RH VALUES LOWERING.
GRIDS INDICATE GUSTS OVER 25 MPH IN ZONES/405/406/407 WITH RH
NUMBERS CLOSE TO 15 PERCENT. WILL OPT FOR RED FLAG WARNING FOR THOSE
ZONES FROM NOON TO 9PM. LABOR DAY PROVES TO DRIER STILL ACROSS THE
AREA WITH WINDS DROPPING OFF SOME. WINDS WILL BE AN ISSUE AGAIN OVER
THE CENTRAL MTNS ESPECIALLY AT RIDGETOP. WILL NEED TO CONSIDER
HIGHLIGHTS FOR THAT AREA WITHIN THE NEXT 24 HOURS. ISOLATED MTN
STORMS POSSIBLE ONCE AGAIN MON. STILL APPEARS COOLER AND HOPEFULLY
WETTER PATTERN SHAPING UP FOR MIDWEEK WITH LARGE SYSTEM MOVING
ACROSS THE NORTHERN STATES.  KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 12 PM TO 9 PM MDT SUNDAY FOR IDZ405>407.

&&
Hazardous weather outlook, Sep 1, 4:00 AM MDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT SAT SEP 1 2007

IDZ017>025-031-032-021200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN
UNSEASONABLY COLD LOW PRESSURE SYSTEM IS ADVERTISED TO SETTLE INTO
THE REGION TUESDAY AND WEDNESDAY FOR A TURN TOWARD MORE FALL LIKE
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.